Free CCRN Exam Braindumps
CCRN (Adult) - Direct Care Eligibility Pathway Questions 36–40 (page: 9)

Updated On: 10-Feb-2026

An unconscious patient in hepatic failure secondary to alcoholism becomes acutely hypoglycemic. Glucagon administration is contraindicated for this patient because glucagon

  1. interferes with lactulose (Cephulac) therapy.
  2. produces additional sedative effects.
  3. is ineffective when hepatocytes are damaged.
  4. causes rebound hyperglycemia.

Answer(s): C

Explanation:

Glucagon is a hormone that stimulates the liver to release glucose from glycogen stores or from gluconeogenesis. However, when the hepatocytes are damaged by alcoholism or other causes of hepatic failure, glucagon is ineffective because the liver cannot respond to its signal. Glucagon administration is contraindicated for hypoglycemic patients with hepatic failure because it will not raise their blood glucose levels and may worsen their acidosis and electrolyte imbalance123


Reference:

Hypoglycemia in Patients With Hepatic Failure - PubMed
Glucagon - Wikipedia
Frontiers | Glucagon Receptor Signaling and Lipid Metabolism



An older adult patient is admitted with acute exacerbation of congestive heart failure. An echocardiogram indicates that EF is unchanged at 50%. The patient is most likely experiencing

  1. heart failure with reduced EF.
  2. heart failure with preserved EF.
  3. left ventricular failure.
  4. advanced heart failure.

Answer(s): B

Explanation:

Heart failure with preserved ejection fraction (HFpEF) is a type of heart failure that occurs when the heart muscle is stiff and does not relax well, causing high pressure in the heart and lungs. HFpEF is diagnosed when the patient has symptoms and signs of heart failure and a normal or high ejection fraction (EF), which is the percentage of blood pumped out of the left ventricle with each heartbeat. HFpEF is usually caused by conditions that affect the heart or blood vessels, such as aging, high blood pressure, diabetes, obesity, or kidney disease12


Reference:

What Is Heart Failure with Preserved Ejection Fraction? - Healthline Heart failure with preserved ejection fraction - BMJ Best Practice



A patient is recovering from CABG surgery. On postoperative day 3, the patient's laboratory values indicate thrombocytopenia and elevated liver function tests. The patient is scheduled for hemodialysis today. A nurse notifies the physician of the abnormal laboratory values. The nurse should next anticipate an order to

  1. administer heparin to prevent clot formation.
  2. complete hemodialysis without heparin.
  3. transfuse platelets during hemodialysis.
  4. reschedule hemodialysis.

Answer(s): B

Explanation:

The patient has thrombocytopenia, which is a low platelet count that increases the risk of bleeding. Heparin is an anticoagulant that prevents clotting, but also increases the risk of bleeding. Therefore, heparin should be avoided in patients with thrombocytopenia. Hemodialysis can be performed without heparin by using alternative methods such as saline flushes, blood predilution, or specialized dialyzers that reduce clotting. Transfusing platelets during hemodialysis is not recommended, as platelets may be damaged by the extracorporeal circuit. Rescheduling hemodialysis may not be feasible, as the patient may have fluid overload, electrolyte imbalance, or uremia that require urgent dialysis.


Reference:

Use and safety of heparin-free maintenance hemodialysis in the USA Anticoagulation for the hemodialysis procedure

Dialysis without anticoagulation (Heparin Free Dialysis)



A patient is admitted with a traumatic brain injury after being thrown from a horse. Despite numerous interventions, the patient is declared brain dead. The parents have consented for organ donation, and the patient's mother requests to lay next to her daughter before being taken to the operating room.
Which of the following is the nurse's most appropriate response?

  1. "I will need a few minutes to prepare and organize this for you."
  2. "It would be too risky to move all of the machines and wires."
  3. "We must obtain permission from the organ donation team first."
  4. "Please sit at the side of the bed, hold her hand, and talk to her."

Answer(s): A

Explanation:

The nurse should respect the mother's request and facilitate the family's emotional needs during the end-of-life care. The nurse should also ensure the patient's safety and dignity by preparing and organizing the necessary equipment and monitoring before moving the mother next to the patient. The other options are not appropriate because they either deny the mother's request, imply that the patient is no longer alive, or delay the organ donation process.


Reference:

Donor Family Care Service - NHS Blood and Transplant
Family-Centered Care to Improve Family Consent for Organ Donation



The family member of a patient who is receiving mechanical ventilation is to be taught suctioning.
When developing a teaching plan, the nurse should first

  1. obtain written information about the procedure.
  2. determine a schedule for demonstrating the technique.
  3. identify the areas in which the family member needs information and skills.
  4. encourage the family member to observe the procedure on other patients.

Answer(s): C

Explanation:

The first step in developing a teaching plan is to assess the learner's needs, knowledge, and readiness to learn. This will help the nurse tailor the teaching plan to the individual's learning style, preferences, and goals. Obtaining written information, determining a schedule, and encouraging observation are all strategies that can be used later in the teaching plan, but they are not the first step.


Reference:

AACN Essentials of Critical Care Nursing, Fourth Edition, page 18.
Patient Education and Counseling, page 3.



Viewing page 9 of 31
Viewing questions 41 - 45 out of 150 questions


Post your Comments and Discuss AACN CCRN exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!